MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number GL-129
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an emergency cesarean, while suturing, the needle became loose and fell into the patient's cavity.It was noted that the needle remained planted in the wall of the uterus.A new suture was used to resolve the issue.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during an emergency cesarean, while suturing, the needle became loose and fell into the patient's cavity.It was noted that the needle remained planted in the wall of the uterus but was able to be retrieved.A new suture was used to resolve the issue.There was no patient injury.
 
Event or Problem Description
According to the reporter, during an emergency cesarean, while suturing, the needle became loose and fell into the patient's cavity.It was noted that the needle remained planted in the wall of the uterus but was able to be retrieved using the surgeons needle holder and claw forceps.A new suture was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the opened samples noted one suture and one needle.The needle was received broken at the swage and the suture was still attached to the broken swage.Upon microscopic inspection, instrument marks were observed near the break sites on the needle and broken swage.It was reported that while suturing, the needle became loose and fell into the patient's cavity.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21349550
Report Number1219930-2025-00670
Device Sequence Number9078975
Product Code GAM
UDI-Device Identifier10884521045033
UDI-Public10884521045033
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGL-129
Device Catalogue NumberGL-129
Device Lot NumberA3H2136Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/17/2025
03/11/2025
04/07/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/19/2025
03/12/2025
04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale
Patient Weight90 KG